Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 7, 2025, 2:28 PM MDT for Fremont County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 2:28 PM MDT (20:28 UTC)
- Expired
- Aug 7, 2025, 3:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.00 in
- Wind
- 55
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
779
WWUS85 KPUB 072028
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Thu Aug 7 2025
COZ072-073-076>079-072100-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
228 PM MDT Thu Aug 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FREMONT...
NORTHWESTERN CUSTER AND NORTHEASTERN SAGUACHE COUNTIES THROUGH 300 PM
MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm near
Coaldale, or 59 miles southwest of Colorado Springs, moving east at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Texas Creek, Coaldale, Cotopaxi, and Hillside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3824 10579 3841 10581 3850 10535 3820 10535
TIME...MOT...LOC 2028Z 268DEG 23KT 3833 10572
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:25 PM MDT, 3 minutes earlier. Its key messages:
- Very hot today and tomorrow.
- Fire weather concerns today and tomorrow.
Area forecast discussion, Aug 7, 2:25 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
225 PM MDT Thu Aug 7 2025
.KEY MESSAGES...
- Very hot today and tomorrow.
- Fire weather concerns today and tomorrow.
.SHORT TERM /THROUGH FRIDAY/...
Issued at 219 PM MDT Thu Aug 7 2025
Temperatures early this afternoon were already in the 100s over most
of the lower Ark Rvr valley over the plains. with 90s over most
other region of the plains. Valleys were in he 70s and 80s. A few
showers were noted over the region, mainly across the Raton Mesa and
the La Garitas.
For the rest of today, no significant changes from earlier fcst as
temps will be well into the lower 100s across a good part of the
plains with highs pushing 90 over the San Luis valley. Winds over
the region were noticeably stronger as measured synoptic winds over
the CONTDVD were gusting in the 45 to 60 mph range. Winds on the
plains were gusty in places with 20 to 30 mph winds up in the El
Paso county region and over the far eastern plains. Mtn areas were
near red flag criteria most places (winds are meeting criteria but
RH values were still in the 15 to 20 percent range. As the day
progresses winds are anticipated to keep up and RH values will
continue to lower as dryer air advects into the region. Heat
advisories remain in effect for the urban areas and lower Ark River
valley in the plains. Showers today will generally be high based with
little if any rainfall reaching the ground. Some localized strong
gusty winds can't be ruled out.
Tomorrow, it temps look identical to today but winds are expected to
be a few miles per hour higher. Red Flag conditions will continue
over parts of the region tomorrow. Note that even meteorological
conditions for extreme fire behavior will occur nearly all areas,
Fuels are not conducive, and thus red flag warnings are only in
effect for certain areas (Teller county is an area where it will be
hot and dry today and tomorrow, but Fuels are not conducive for fire
spread, and thus not red flag warnings). With hot temperatures
continuing over the plains, heat advisories will continue over the
urban areas and lower Ark Rvr valley area of the plains. Similar to
today, isolated high based showers will be possible once gain for
tomorrow. \/Hodanish
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 219 PM MDT Thu Aug 7 2025
Friday night-Monday...Models remain consistent with a pattern
change as passing Northern Tier wave Friday night, and secondary
energy digging across the Northern Rockies Saturday night into
Sunday morning develops a cooler northwest flow pattern, as
upper level ridging builds back across the Desert Southwest and
into the Great Basin through early next week. Saturday will
feature cooler and moist upslope flow across eastern Colorado,
supporting temperatures some 5-15F cooler than Friday and
chances of afternoon and evening showers and storms over and
near the higher terrain into the southeast plains. Further west,
the drier and warmer airmass will remain, with a few isolated
high based storms expected along with temperatures only slightly
cooler than Friday. The drier and breezy conditions will
support critical fire weather conditions across the Central Mtns
and into the San Luis Valley once again on Saturday, and will
likely need a Fire Wx Watch for these areas with the next
forecast. The secondary energy digging across the Northern
Rockies Saturday night will bring in the coolest temperatures of
the week for Sunday and Monday, with continued daily chances of
showers and storms, with the best coverage across the Eastern
Mtns and plains on Sunday.
Tuesday-Thursday...Upper ridging progged to build back and flatten
across the Rockies once again, with temperatures warming back to
above seasonal levels areawide. Ensemble data supports drier air with
PWATs below normal across the area through the middle of week with a
slow increase in available moisture and daily shower and storm chances
into the end of the next work week.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1118 AM MDT Thu Aug 7 2025
VFR conditions are likely during the next 24 hours at all 3 taf
sites, KPUB, KALS and KCOS. The main concern is it will be
unseasonably warm at all 3 taf sites, with record or near record
high temperatures this afternoon and tomorrow afternoon. There
is a very slight chance of a rogue virga shower causing brief
strong gusty winds at each taf site this afternoon and tomorrow
afternoon. These gusty winds could cause brief MVFR conditions
due to BLDU.
&&
.CLIMATE...
Issued at 219 PM MDT Thu Aug 7 2025
Records for Today Tomorrow
ALS: 90F (1977), 88F (2000)
COS: 97F (1980), 96F (1969)
PUB: 104F (1995), 104F (1969)
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ220-222-
224.
Red Flag Warning from 11 AM to 8 PM MDT Friday for COZ220-222-
224.
Heat Advisory until 8 PM MDT this evening for COZ083>086-089-
093-097>099.
Heat Advisory from 11 AM to 8 PM MDT Friday for COZ083>086-089-
093-097-098.
&&
SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...HODANISH
CLIMATE...MWHazardous weather outlook, Aug 7, 11:01 AM MDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1101 AM MDT Thu Aug 7 2025 COZ058>089-093>099-081715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1101 AM MDT Thu Aug 7 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. Very hot conditions will continue across the area this afternoon into early evening, with many locations tying or potentially breaking record high temperatures for the date. A Heat Advisory is in effect from 11 AM to 8 PM across El Paso, eastern Fremont, Pueblo, Crowley, Otero, Bent, Prowers and Baca counties. Those prone to heat illness should limit time outdoors. Remember to drink plenty of fluids to stay hydrated. Wear lightweight, light- colored, and loose clothing and never leave children or pets unattended in vehicles. The hot, mainly dry and breezy weather will keep elevated to critical fire weather conditions in place across the area today as well, and a Red Flag Warning remains in effect from 11 AM to 8 PM for the central mountains, San Luis Valley and portions of Fremont county. Please avoid activities which could start a fire. One or two high-based afternoon and evening showers and thunderstorms will be possible today, mainly over the higher terrain. The main threats from any storms will be cloud to ground lightning and gusty winds 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot, mainly dry and breezy weather continues through the day Friday, with A Heat Advisory in effect Friday from 11 am to 8 pm for El Paso, eastern Fremont, and Pueblo counties. Those prone to heat illness should limit time outdoors. Drink plenty of fluids to stay hydrated, wear lightweight, light-colored, and loose clothing and never leave children or pets unattended in vehicles. A Red Flag Warning is also in effect Friday across the Central Mountains into the San Luis Valley. Please avoid activities which could start a fire. A few isolated high based afternoon and evening showers and storms will be possible again on Friday, mainly over the higher terrain. A cold front will move across Eastern Colorado late Friday, which will bring in cooler temperatures and better chances of daily showers and thunderstorms for the weekend and into early next week, especially across the Eastern mountains and plains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. Hodanish
In the hours before
Special weather statement, Aug 7, 2:00 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
200 PM MDT Thu Aug 7 2025
COZ069-072-073-076>078-072030-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
200 PM MDT Thu Aug 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FREMONT...
NORTHWESTERN CUSTER AND NORTHEASTERN SAGUACHE COUNTIES THROUGH 230 PM
MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villa Grove, or 56 miles east of Gunnison, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coaldale, Cotopaxi, Villa Grove, and southeastern Decker Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3822 10599 3841 10602 3848 10563 3821 10560
TIME...MOT...LOC 1959Z 264DEG 16KT 3833 10592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Aug 7, 2:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Thu Aug 7 2025
COZ072-073-076>079-072100-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
228 PM MDT Thu Aug 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FREMONT...
NORTHWESTERN CUSTER AND NORTHEASTERN SAGUACHE COUNTIES THROUGH 300 PM
MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm near
Coaldale, or 59 miles southwest of Colorado Springs, moving east at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Texas Creek, Coaldale, Cotopaxi, and Hillside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3824 10579 3841 10581 3850 10535 3820 10535
TIME...MOT...LOC 2028Z 268DEG 23KT 3833 10572
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:15 AM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Fremont, Lake and 2 more | 41 hr |
| Aug 7, 2:00 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Aug 7, 2:43 PM MDT | Special Weather Statement | PUB | Saguache | 32 min |
| Aug 7, 3:04 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Aug 7, 4:41 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Aug 7, 5:21 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Aug 7, 5:52 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.